MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Model Number SDC120UH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 66-year old female patient underwent breast prosthesis implantation surgery with a 535cc mentor artoura plus, smooth, ultra high profile on the right breast and suffered breast implant deflation, post-operatively.As a result, the patient underwent breast implant removal surgery on (b)(6) 2022.
 
Additional Manufacturer Narrative
On (b)(6) 2022, mentor received additional information indicating that the patient's implant was replaced with a 535cc mentor artoura plus, smooth, ultra high profile (catalog: sdc120uh lot: 9703512 sn: (b)(6) on november 9, 2022.
 
Additional Manufacturer Narrative
On december 13, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On february 9, 2023, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection, leak testing and microscopic examination of the returned device.During the visual analysis of the returned sample artoura plus sm te uhp 535cc, no apparent damage or visual anomalies were observed.Leak testing was performed in accordance with mentor's procedure.Findings revealed a tear at the union between the shell and the patch, on the anterior view.Additionally, no other leak sites were detected.Microscopic examination was performed, and the cause of the tear could not be identified.As the authorization form for examination was not received the evaluation was limited to non-destructive testing; therefore, the shell thickness was not measured.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Manufacturing investigation was performed, the process controls and data records collected are within specification.For the tear in the seam reported for the lot number, this complaint is not able to be confirmed as a manufacturing defect.An analysis of the suspect medical device's photo was also completed.Summary: upon visual evaluation of the images provided in the complaint, the tissue expander was observed deflated.Based on the information currently available, a product issue was identified during the investigation of the photos received.This product issue will be addressed through mentor¿s quality system.

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15844877
Report Number1645337-2022-14146
Device Sequence Number20567910
Product Code LCJ
UDI-Device Identifier10081317028212
UDI-Public10081317028212
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberSDC120UH
Device Catalogue NumberSDC120UH
Device Lot Number9670360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/21/2022
12/13/2022
02/09/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/09/2022
01/04/2023
02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale